Hair loss is not a known side effect of Xarelto, however it may be a side effect and just hasn't been reported yet. Please let your doctor know.
I started on xarelto this past July, I had long thick hair. This is the only new medicine I am taking. I have had tremendous hair loss,handfuls each time I comb or brush my hair. I am getting deeply concerned since I still threw emboli on lovenox and Coumadin. I am going to send email and/call drug company this week.
I have recently had a hip replacement and was put on xarelto for a month after surgery during this time I have had a lot of hair loss every time I combed my hair I'd get a handful. I finished the medication yesterday but it just dawned on me the other day maybe the xarelto was causing it as that is the only new medication/change after reading these post I'm sure the xarelto caused it I am going to call the 800 number and report as a side effect
My daughter began taking Xarelto about 4-5 weeks ago. She is only 21, and has been experiencing rapid hair loss! She has been on Lovenox, and Coumadin before that, after being diagnosed with multiple blood clots in her lungs. Her hematologist refuses to believe it's the medicine causing the hair loss! She's also exhausted all of the time. His response was to ship her off to a dermatologist, who can't even see her until October!! I'll have her also call the 800 number to get hair loss listed as a significant side effect of the drug. Thanks to everyone who took the time to stand and be heard!
I had a pulmonary embolism in mid March 2014, (a blood clot in my lung), and was put on Xarelto for the immediate future (4 to 6 months). Within three weeks or so of taking it (the only medication I am on), my hair started falling out! And when I say falling out, I mean like I am taking CHEMO falling out! I can't run my fingers through my long thick blonde hair w/o having a fist full of hair in my hand. Showers are awful! Hair falls out and clogs the drain ten fold compared to before the Xarelto, and when I brush my hair, OMG, I think I'm going bald! The only difference in my life is this medication, so I found your question while searching the internet for others possibly having the same problem. Well there we have it, many of us have this side affect and it is NOT listed. My Doctor said she did not know of hair loss as side affect from Xarelto. I called her two weeks ago asking. So...
I just called the 800 number above and gave my info and the more of us that do this will help get this side affect listed with the FDA for this drug. Everyone please call it only takes five minutes of time.
I too have been having extreme hair loss. I racked my brain trying to figure out what was causing it. My doctor ran blood test checking for anemia and thyroid, but all my test came back negative. I bought shampoo for damaged hair thinking it was breakage. My mother talked me into fish oil... ugh! I stopped using the blow dryer, curling iron, and hair straighteners.I stopped coloring my hair. I might as well be bald cuz my hair looks like crap..whats left of it. I have was just about to shop for a wig or take classes on how to apply make up like a movie star (I might as well have a pretty face if I'm going to be bald), when I decided to put my self pity aside and THINK! Then it hit me, Xarelto. I've been on it about 2 months and that is when I noticed my hair falling out. Seriously, I'm wearing a hair net when I cook.
I'm taking Xarelto after having PEs in both lungs. It took a couple of months but I too began experiencing above normal hair loss. I talked to my doctor about it and he has also said that it is not listed as a side effect, but it doesn't mean that it's not the cause. I told him that it's actually more my hope that Xarelto is the cause of the hair loss because if it's not, then it could be something worse causing it. Theoretically, I'll only be on it temporarily and I think the benefits far outweigh this side effect. I'm not sure how I'd feel if I was going to be on it forever though. It does make me feel better to hear that others are experiencing this side effect. At some point maybe it will be recognized as an actual side effect. I think that's part of what causes the anxiety -- you have this side effect and the professionals tell you they don't know why. Very frustrating.
I just switched over from Fragmin which I had some hair loss but now on Xarelto which I will be on for life as there is no know reason for the multiple clots I was diagnosed with last year. I've been tested for everything and gone through every test out there poked and prodded still found nothing which is bitter sweet. I'll be calling the Jansen 1-800 number tomorrow to report the severe hair lose. Its a relatively new drug so not all side effects are known. Not looking forward to being bald but if bald or dead are the choices then I will have fun with wigs.
I am wiring on behalf of my mom who is also on xarelto after a back fusion surgery, where she developed a blood clot! My mom had extremely thick hair, and since her use of this blood thinner in September 2014, her hair is falling out! Her pony tail is super thin! What's worst no one believes her! This medicine should be pulled off the market!
After I began taking Xarelto my wife soon detected significant hair loss and strongly advised me to discontinue the medication. At 65+ I had a thick head of hair which I was beginning to lose fairly rapidly. When I took my wife's advice, the hair loss stopped. My head of hair has recovered. "Thank god," she said today, "that you still have your hair." I thought I'd check the internet to see if I could find out a correlation between Xarelto and hair loss (I was well aware that there has been no reported association--but you can guess why). This website has confirmed my wife's diagnosis. Good for her.
- Xarelto Information for Consumers
- Xarelto Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xarelto (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jul 2010 • 2 answers
Posted 18 Dec 2010 • 3 answers
Posted 30 Apr 2013 • 2 answers
Posted 4 May 2016 • 4 answers
Posted 31 May 2016 • 0 answers